Georgia, 2007

Wildfire in Georgia, April 27 to 30, 2007

April 27 to 30, 2007 · NWS JAX · 1 event in 1 county or zone

Roundabout Swamp Fire - Atkinson County, Georgia. This fire broke out late April 27, 2007.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

Roundabout Swamp Fire - Atkinson County, Georgia. This fire broke out late April 27, 2007. It burned 4 miles west of Pearson, GA and 2 miles southeast of Kirkland, Georgia. 225 fire personnel, 5 Engines, and 21 Dozer/Tractor Plows, as well as state and local law enforcement & emergency services assisted with firefighting efforts. The fire burned 5,805 acres by the end of the month and was 60 percent contained.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Apr 27, 8:53 AM EST, 3 hours 7 minutes earlier.

Area forecast discussion, Apr 27, 8:53 AM EST, 3 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
953 AM EDT FRI APR 27 2007

.UPDATE...A COLD FRONT IS JUST WEST OF THE FORECAST AREA AND
SCATTERED SHOWERS ARE DEVELOPING OUT AHEAD OF THE FRONT. NO
LIGHTNING HAS BEEN DETECTED SINCE BEFORE MIDNIGHT BUT EXPECT
ISOLATED STORMS TO ERUPT ACROSS THE SERN TIER BY AFTN AS THE LAND
WARMS AND FLOW BECOMES MORE WLY OFF THE GULF. INSTABILITY IS
MARGINAL BUT MODELS SUGGEST CAPE AROUND 1200 J/KG IN THE AFTN
WITH LI NEAR -3. WINDS ARE BEGINNING TO INCREASE AND WILL BECOME
WINDY SOON. HAVE TWEAKED POP GRIDS TO ADJUST FOR TIMING AND WILL
ISSUE UPDATE TO ZONES SOON.

&&

.AVIATION...MVFR CONDITIONS ARE EXPECTED TO ACCOMPANY THE SHOWERS.
THEN AFTER THE FRONT PASSES VFR CONDITIONS PREVAIL.+

&&

.MARINE...BUOY 41012 REPORTS SOUTH WINDS 15-20 KT. SEAS ARE
RUNNING 3-4 FT THIS MORNING AND WILL BUILD WITH THE SCATTERED
CONVECTION THIS AFTN. NO CHANGES EXPECTED WITH THE UPDATE.

&&

.FIRE WEATHER...WILL KEEP CURRENT WATCH/WARNINGS. UNLESS ONE OF
THE FEW HEAVY SHOWERS PASSES DIRECTLY OVER WARE COUNTY...THE RAIN
IS NOT EXPECTED TO HELP FIREFIGHTING EFFORTS. NO LIGHTNING
EXPECTED THIS MORNING AND RAIN CHANCES DIMINISH LATE MORNING.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  86  55  83  55 /  30  10  10  10
SSI  83  62  80  60 /  30  10  10  10
JAX  86  59  83  57 /  30  10  10  10
SGJ  85  63  82  60 /  20  10  10  10
GNV  86  59  84  58 /  30  10  10  10
OCF  87  59  85  56 /  30  10  10  10

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...LAKE WIND ADVISORY UNTIL 6 PM EDT THIS AFTERNOON FOR BAKER-
     COLUMBIA-DUVAL-HAMILTON-NASSAU-SUWANNEE-UNION.

     FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY
     EVENING FOR ALACHUA-BAKER-BRADFORD-CLAY-COLUMBIA-DUVAL-
     FLAGLER-GILCHRIST-HAMILTON-MARION-NASSAU-PUTNAM-ST JOHNS-
     SUWANNEE-UNION.

     RED FLAG WARNING FROM 3 PM TO 6 PM EDT THIS AFTERNOON FOR
     HAMILTON-SUWANNEE.

GA...LAKE WIND ADVISORY UNTIL 6 PM EDT THIS AFTERNOON FOR APPLING-
     ATKINSON-BACON-BRANTLEY-CHARLTON-CLINCH-COASTAL CAMDEN-
     COASTAL GLYNN-COFFEE-ECHOLS-INLAND CAMDEN-INLAND GLYNN-JEFF
     DAVIS-PIERCE-WARE-WAYNE.

     RED FLAG WARNING FROM 2 PM TO 6 PM EDT THIS AFTERNOON FOR
     APPLING-BACON-BRANTLEY-CHARLTON-COASTAL CAMDEN-COASTAL
     GLYNN-INLAND CAMDEN-INLAND GLYNN-PIERCE-WARE-WAYNE.

AM...NONE.
&&

TRABERT/KERNS
Hazardous weather outlook, Apr 27, 5:05 AM EST, 6 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
605 AM EDT FRI APR 27 2007

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-281000-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
605 AM EDT FRI APR 27 2007

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...LARGE WILDFIRE CONTINUES IN WARE COUNTY IN GEORGIA...

...LAKE WIND ADVISORY IN EFFECT FROM 11 AM TO 6 PM EDT FROM
THE I-10 CORRIDOR NORTH INTO SOUTHEAST GEORGIA...

A LARGE WILDFIRE CONTINUES IN NORTHERN WARE COUNTY. SOUTHWEST WINDS
WILL PUSH THE SMOKE TO THE NORTHEAST. VISIBILITIES MAY BE REDUCED TO
2 MILES OR LESS IN WAYCROSS...BLACKSHEAR...WAYCROSS...BLACKSHEAR...
PATTERSON...HOBOKEN AND NAHUNTA. PERIODIC ROAD CLOSURES ARE
POSSIBLE...ESPECIALLY IN WARE COUNTY.

A COLD FRONT WILL MOVE THROUGH THE AREA LATE THIS MORNING. SCATTERED
SHOWERS AND POSSIBLY A FEW THUNDERSTORMS WILL PRECEDE AND ACCOMPANY
THE FRONT. WINDS WILL SHIFT INTO THE SOUTHWEST AND WEST AND INCREASE
TO 15 TO 20 MPH. GUSTS OF 30 TO 35 MPH ARE EXPECTED FROM AROUND I-10
NORTH INTO SOUTHEAST GEORGIA WHERE A LAKE WIND ADVISORY HAS BEEN
POSTED. THE GUSTY WINDS AND DRIER AIR MOVING IN BEHIND THE FRONT
WILL RESULT IN A HIGH FIRE DANGER ESPECIALLY FROM THE SUWANNEE
VALLEY REGION OF NORTH FLORIDA INTO SOUTHEAST GEORGIA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

A DRY AIRMASS WILL BE OVER THE AREA THIS WEEKEND AND INTO THE FIRST
PART OF NEXT WEEK RESULTING IN A CONTINUED HIGH FIRE DANGER. WILDFIRES
MAY PERSIST FOR SEVERAL DAYS PRODUCING SMOKY SKIES AND RESTRICTED
VISIBILITIES IN SOME AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. HOWEVER...
SPOTTERS IMPACTED BY THE SMOKE ARE URGED TO REPORT WEATHER
CONDITIONS.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

PP

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Atkinson

When
April 27, 12:00 PM EST to April 30, 11:59 PM EST
Where
Atkinson forecast zone
Reported by
Newspaper
Coordinates
31.297, -82.880 (the zone’s center; the record gives no point)

Roundabout Swamp Fire - Atkinson County, Georgia. This fire broke out late April 27, 2007. It burned 4 miles west of Pearson, GA and 2 miles southeast of Kirkland, Georgia. 225 fire personnel, 5 Engines, and 21 Dozer/Tractor Plows, as well as state and local law enforcement & emergency services assisted with firefighting efforts. The fire burned 5,805 acres by the end of the month and was 60 percent contained.

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2007Every state in 2007This day in weather historyWarnings in Georgia, April 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 37132.